T Nation

Low or High Estrogen?

I could use some help from our veterans. I can’t figure out if I’m suffering from high or low estrogen. I’ve been reading all of the stickies and posts revolving around estrogen. I know it’s hard to tell without labs, but I’m not due for a few more weeks. My most current lab results are listed below. My symptoms now are pain in my feet, especially at night, insomnia, low libido, and a very warm face. After the below labs, the doctor put me on 0.1 MG of anastrozole. After taking that for two weeks I felt like a zombie and they told me to move it to E3D No I’m back to the above symptoms that in my opinion sound more like high estrogen. Do you think my estrogen is bouncing between high and low, which is giving me the polarized symptoms? My protocol is 40mg of test cyp EOD, 420 iu HCG EOD, and 0.1 mg of Anastrozole E3D. Feel like crap and I hope to fix this. Never thought managing estrogen would be such a pain when I started about six weeks ago. Thanks in adance for any Constructive input!
SHBG = 23.9
Free test 19.7
Total Test = 749
Estrodiol = 36.9

Did you start TRT with an AI?

Do you have labs indicating that you need an AI?

Drop the AI and see what happens. You can always adjust dose a little to help with E2 conversion.

But without labs, you could be fucking yourself by continuing to take the anastrazole.

The above labs were before the doc recommended the small dose of anastrizole. Have not done labs since. I did not start with and AI initially.

1 Like

Low e2- Joint pain/Dryness Clicking

High E2- Itchy nipples

Those are about the only absolutes when it comes to high and low symptoms.

1 Like

90% positive you problem is arimidex.

a 36 E2 level is not high on any of the test ranges.

With a similar total test number, I had an E2 of 41 (probably on same test as yours) and I had no symptoms.

Did you have any symptoms when you started taking it, or was it just a reaction to the 36?

Symptoms before the doc put me on anastrozole were red face, painful feet, water retention and sensitive nipples. Occasional insomnia too.

OK, so the sensitive nipples is a dead give away that it was too high.

So lets take a step back. Your SHBG is moderate, so you don’t need a shit ton of test. your doing what? 120 a week? or more?

Do you inject Sub Q? That’s is the first thing to try when trying to lower e2, then you need to lower your dose.

Sounds like you had some E2 issues, but that could have been addressed with a drop in dose.

1 Like

This is the first time I’ve had low libido which is not like me. Even before trt I never had this issue. No ED, but just don’t think about sex much and don’t feel like I need it. No desire. When I started trt it was through the roof.

E2 is critical for libido.

Like I said, I would bet money that its the arimidex. Its a common issue.

I am speaking from experience btw.

2 Likes

I haven’t dropped my dose. Recently raised it from 30 to 40mg EOD since my free test was just a little lower than the doc wanted to see it. I do adminster subq and always have. I go to a reputable male clinic here in Tampa that’s well versed and respected on the forums.

Was this consistent, everyday for 2 weeks?

And how long ago was that compared to now?

I am on the same boat as you trying to figure it out. Have one question for you, did the water retention change with anastrozole added? I heard some people respond better to aromasin for this, I am guaging as well.

It was consistent until I felt like a zombie and then I backed off for 4 days to let my estrogen recover. That was about a week ago which is also when I increased my test from 30-40 mg.

I feel like it’s helped me shed some water although I’m still very sweaty at the gym and get drenched doing cardio. More than before trt.

I’ve been feeling the same on and off the last week and it happens every time I start a new protocol and I get towards 4-6 weeks approaching a stable state. If your hands and feet are very warm or hot, this is estrogen related.

Your HCG protocol is too aggressive, at those doses most men do 400-500 twice weekly. You may find dialing in much easier without the HCG, you might also feel better without it as others do.

Pay no attention to the ranges and assume 35 isn’t high for you just because it’s in range, 35 would make me bloated.

Everytime you change your dosage, your levels are no longer stable and you induce fluctuations for the next 6 weeks until levels are stable again. That’s why you are sweating, because levels are fluctuating now that your dosage is changed and now your body must re-adapt.

That’s makes sense. So I just need to ride it out for a few weeks? HCG is higher in an attempt to retain fertility until the wife is pregnant. Then the doc said we’ll drop it to a lower dose. So your recommendation is just to tough it out for a few weeks and take new labs then?

FSH injections could have avoided all of this, much more effective than HCG without all of these constant fluctuation for weeks on end. FSH is expensive and probably why your doctor didn’t mention it, Empower has it for a couple hundred I believe.

You have little choice but to weather the storm.

Whenever I change my dosage, I’m like a wet dog and the only person sweating in the room.

I would be ok with the added cost for a few months. Maybe I’ll recommend it to the doc. Would I cut the hcg competely or just lower my doage and add the Fsh?

Does FSH not cause increase in E2 like HCG?

The thing that really freaks me out is the low libido. That’s a new one. What do you think would be a good protocol for the anastrozole considering I wasn’t over by that much?